Volume 17, Number 4, October-December 2011
|Page(s)||1088 - 1100|
|Published online||23 August 2010|
On the null-controllability of diffusion equations
Institut Élie Cartan, Nancy Université/CNRS/INRIA, BP 70239, 54506 Vandœuvre-lès-Nancy Cedex, France. firstname.lastname@example.org; email@example.com
Revised: 21 April 2010
This work studies the null-controllability of a class of abstract parabolic equations. The main contribution in the general case consists in giving a short proof of an abstract version of a sufficient condition for null-controllability which has been proposed by Lebeau and Robbiano. We do not assume that the control operator is admissible. Moreover, we give estimates of the control cost. In the special case of the heat equation in rectangular domains, we provide an alternative way to check the Lebeau-Robbiano spectral condition. We then show that the sophisticated Carleman and interpolation inequalities used in previous literature may be replaced by a simple result of Turán. In this case, we provide explicit values for the constants involved in the above mentioned spectral condition. As far as we are aware, this is the first proof of the null-controllability of the heat equation with arbitrary control domain in a n-dimensional open set which avoids Carleman estimates.
Mathematics Subject Classification: 93C25 / 93B07 / 93C20
Key words: Heat equation / controllability / spectral condition / Turán's method
© EDP Sciences, SMAI, 2010
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.